Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 19, 2015, 8:52 AM CDT for Calhoun County, Cherokee County, Cleburne County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 8:52 AM CDT (13:52 UTC)
- Expired
- Apr 19, 2015, 9:15 AM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL
The radar
The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS54 KBMX 191352
SVRBMX
ALC015-019-029-191415-
/O.NEW.KBMX.SV.W.0047.150419T1352Z-150419T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 AM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
CHEROKEE COUNTY IN NORTHEASTERN ALABAMA...
* UNTIL 915 AM CDT
* AT 852 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF IDER TO NEAR ANNISTON REGIONAL
AIRPORT...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...JACKSONVILLE...PIEDMONT...CENTRE...HEFLIN...
CEDAR BLUFF...COBB TOWN...FORNEY...LITTLE RIVER CANYON NATIONAL
PRESERVE...SAKS...FORT MCCLELLAN...WEST END-COBB TOWN...CENTRE
MUNICIPAL AIRPORT...WEAVER...LEESBURG...HOBSON CITY...RANBURNE...
FRUITHURST AND EDWARDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR EAST CENTRAL
ALABAMA.
LAT...LON 3348 8531 3350 8535 3350 8576 3347 8578
3347 8589 3354 8580 3359 8580 3359 8591
3395 8582 3394 8574 3399 8574 3408 8578
3430 8573 3437 8563 3444 8558 3449 8557
3453 8552
TIME...MOT...LOC 1352Z 277DEG 48KT 3472 8550 3354 8587
HAIL...<.75IN
WIND...60MPH
$$
32/DAVIS1 follow-up statement
891
WWUS54 KBMX 191408
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT SUN APR 19 2015
ALC015-019-029-191415-
/O.CON.KBMX.SV.W.0047.000000T0000Z-150419T1415Z/
CALHOUN AL-CLEBURNE AL-CHEROKEE AL-
908 AM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EASTERN CALHOUN...CLEBURNE AND CHEROKEE COUNTIES...
AT 908 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF SUMMERVILLE TO NEAR PLEASANT GAP TO
NEAR DELTA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...JACKSONVILLE...PIEDMONT...CENTRE...HEFLIN...CEDAR
BLUFF...FORNEY...LITTLE RIVER CANYON NATIONAL PRESERVE...CENTRE
MUNICIPAL AIRPORT...RANBURNE...FRUITHURST...EDWARDSVILLE...
GAYLESVILLE...TENNALA...BLANCHE...MARS HILLS...MUSCADINE...PLEASANT
GAP AND EASTERN WEISS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR EAST CENTRAL
ALABAMA.
LAT...LON 3348 8531 3350 8535 3350 8576 3347 8578
3354 8580 3359 8580 3392 8571 3430 8573
3437 8563 3444 8558 3449 8557 3453 8552
TIME...MOT...LOC 1408Z 266DEG 32KT 3451 8551 3392 8549 3350 8573
HAIL...<.75IN
WIND...60MPH
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:00 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 19, 7:00 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT SUN APR 19 2015 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... WARM FRONT HAS ESTABLISHED ITSELF NORTH OF CENTRAL ALABAMA THIS MORNING...WITH LOW LEVEL SOUTHERLY FLOW REINFORCING THE WARM MOIST SURFACE LAYER. DEWPOINTS ARE IN THE MID TO UPPER 60S AREAWIDE. RAIN SHIELD PUSHED NORTHWARD EARLIER TONIGHT AHEAD OF A SHORTWAVE IN SOUTHWESTERLY FLOW AND INCREASING MID LEVEL DIVERGENCE. 30-45KT LLJ SITS OVER THE AREA...AS A SOUTH TO NORTH ORIENTED UPPER LEVEL JET OF 80+KTS NOSES INTO THE AREA. SOUTH AND WEST OF THE RAIN SHIELD SEEING ISOLATED TO SCATTERED STORM DEVELOPMENT WITHIN THE WARM SECTOR IN RESPONSE TO BETTER SYNOPTIC DYNAMICS. WILL NEED TO MONITOR STORMS THIS MORNING...AS THEY COULD PRODUCE DAMAGING WINDS...OR A BRIEF TORNADO GIVEN THE STRONG LOW LEVEL HELICITY IN PLACE. HOW THIS ROUND OF STORMS TRANSLATES ACROSS THE AREA WILL AFFECT AIRMASS RECOVERY AND SEVERE POTENTIAL THIS AFTERNOON AND OVERNIGHT. HI RES MODELS DEVELOP CURRENT ACTIVITY ON RADAR ACROSS SOUTH ALABAMA AND SOUTH MS INTO A LINE OF STORMS FOCUSED ALONG THE NORTHERN GULF COAST THROUGH MID MORNING. THE NORTHERN FRINGES OF THE LINE WOULD LIKELY SKIRT SOUTH CENTRAL ALABAMA. FURTHER NORTH...RAIN WITH EMBEDDED THUNDER WILL CONTINUE AS THE ENTIRE STORM SYSTEM SHIFTS EASTWARD. AS WE LEARNED YESTERDAY...DEVELOPMENT ALONG THE COAST IMPACTS THE AIRMASS FURTHER NORTH...AND THIS WOULD LIKELY HAVE A STABILIZING AFFECT FOR ANY STORM DEVELOPMENT ACROSS CENTRAL ALABAMA THROUGH EARLY TO MID AFTERNOON. WITH THAT SAID...THERE IS SHOWER AND TS DEVELOPMENT OCCURRING ACROSS EAST LA AND WEST MS THIS MORNING...WITH ACTIVITY SHOWING SOME ORGANIZATION AND SEVERE POTENTIAL. THIS ACTIVITY WOULD MOVE INTO AN AREA WHICH HAS SEEN SIGNIFICANT RAINFALL ALREADY THIS MORNING. MIGHT BE DIFFICULT FOR THE AIRMASS TO SUPPORT A SEVERE POTENTIAL...BUT GIVEN STRONGER HELICITIES THROUGH MID MORNING...EXPECT STRONGER STORMS OR EVEN SHOWERS TO SHOW SIGNS OF ROTATION. LOOKING TOWARD THE MID TO LATE AFTERNOON...A MCV CURRENTLY MOVING INTO WEST LA WILL CONTINUE EASTWARD THROUGH THE MORNING AND ALTHOUGH SOME WEAKENING IS LIKELY...IT WILL PROVIDE AT LEAST A BOUNDARY FOR AFTERNOON STORMS ACROSS CENTRAL ALABAMA...IN WHAT WILL BE AN INCREASINGLY UNSTABLE AIRMASS. AS THE MID LEVEL TROUGH SHIFTS EASTWARD ACROSS THE PLAINS...EXPECT SIGNIFICANT HEIGHT FALLS ACROSS THE AREA WITH LAPSE RATES INCREASING TO 7+ C/KM BY MID AFTERNOON. IF WE GET SOME CLEARING BEHIND THE MORNING ACTIVITY...WE COULD EASILY REACH 80 DEGREES IN THE SOUTH...AND DESPITE DRIER AIR MIXING DOWN TO THE SURFACE...DEWPOINTS IN THE 60S REMAIN LIKELY WITH CAPE VALUES INCREASING TO 2000+J/KG. BULK SHEAR VALUES INCREASE BY LATE AFTERNOON TO 35-40 KTS...AND SOME ORGANIZATION INTO STORM CLUSTERS COULD BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN IMPACTS...BUT DEVELOPMENT IS HIGHLY DEPENDENT ON THE MESOSCALE SETUP AND AIRMASS RECOVERY...TWO LARGE UNCERTAINTIES. WILL GO WITH CHANCE POPS FOR THIS AFTERNOON...AS COVERAGE IS NOT EXPECTED TO BE WIDESPREAD...BUT STORMS THAT DO DEVELOP WILL POSE A SEVERE THREAT. ROUND 3...THE MAIN MID LEVEL TROUGH AXIS WILL CROSS THE MISSISSIPPI RIVER WITH A SPEED MAX ROUNDING THE BASE OF THE TROUGH AND CROSSING CENTRAL ALABAMA AFTER MIDNIGHT. LLJ INCREASES TO 40-50KTS AS THE WEST TO EAST ORIENTED UPPER LEVEL JET INCREASES TO 120KTS ALONG THE NORTHWEST GULF COAST. INSTABILITY REMAINS ELEVATED OVERNIGHT...WITH AT LEAST SOME INCREASE IN BOTH BULK SHEAR AND LOW LEVEL HELICITY VALUES AHEAD OF THE TROUGH AXIS. ALTHOUGH...THE BEST INSTABILITY AND BEST HELICITY ARE DISPLACED FROM THE BETTER FORCING ASSOCIATED WITH THE SHORTWAVE. IN ADDITION...THE AIRMASS ACROSS CENTRAL ALABAMA WILL BE WORKED OVER...AND AM NOT CONFIDENT ON HOW SUPPORTIVE THE LOWER LEVELS WILL BE TO MAINTAIN SEVERE STORMS. THE FORCING ASSOCIATED WITH THE SHORTWAVE IS STRONG ENOUGH INITIALLY TO SUPPORT AT LEAST ELEVATED STORMS AND A POTENTIAL WIND THREAT. WILL NEED TO WATCH HOW THE MESOSCALE REBOUNDS FOR POTENTIAL SURFACE BASED ACTIVITY...AND NOT PUT MUCH STOCK IN MODEL SOLUTIONS AT THIS POINT. A GENERAL TS WEAKENING TREND IS EXPECTED AS THE STORMS MOVE WEST TO EAST ACROSS THE AREA...EXITING TO THE EAST AROUND SUNRISE. SEE THE THREAT GRAPHICASTS FOR DETAILS ON AREA WITH EACH OF THESE POTENTIAL ROUNDS OF SEVERE STORMS. THERE WILL LIKELY BE SEVERAL ADJUSTMENTS TO THEM THROUGHOUT THE DAY AS WE CONTINUE TO ANALYZE THE CHANGING AIRMASS. A FEW DAYS OF DRY CONDITIONS ARE EXPECTED TO BEGIN THE WORK WEEK. RAIN CHANCES RETURN HOWEVER...POSSIBLY AS EARLY AS WEDNESDAY. 14 && .AVIATION... 12Z TAF DISCUSSION. SEVERAL AREAS OF SHOWERS AND THUNDERSTORMS WILL AFFECT VARIOUS PORTIONS OF CENTRAL ALABAMA THIS MORNING. THE BEST CHANCE FOR THUNDERSTORMS THIS MORNING WILL BE AT MGM AND TOI (ESPECIALLY TOI). TRIED TO TIME THE BEGINNING AND ENDING TIMES OF RAINY PERIODS AS BEST I COULD IN THE TAFS. OUTSIDE OF RAIN AREAS... CEILINGS WERE QUITE VARIED...RANGING FROM IFR AT TOI TO VFR AT MANY OTHER LOCATIONS. SEEMS THAT THE TREND WAS FOR IMPROVING CONDITIONS DURING THE LAST COUPLE HOURS...AND FORECASTED THAT TREND TO CONTINUE. ONCE THE ONGOING RAIN MOVES OUT OF THE AREA LATER THIS MORNING...THERE IS A CHANCE FOR ADDITONAL SHOWER AND STORM DEVELOPMENT EITHER MID/LATE AFTERNOON OR OVERNIGHT. CURRENT TAFS DO NOT REFLECT THIS REDEVELOPMENT POTENTIAL QUITE YET...DUE TO THE RATHER LOW CONFIDENCE. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 6:10 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 610 AM CDT SUN APR 19 2015 ALZ011>015-017>050-201415- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 610 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE SEVERAL OPPORTUNITIES FOR STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL ALABAMA TODAY. THIS MORNING THROUGH 10 AM...A FEW THUNDERSTORMS MAY GROW STRONG ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH OR ONE INCH HAIL. WHILE THE THREAT EXISTS ACROSS ALL OF CENTRAL ALABAMA...THERE IS A SLIGHTLY HIGHER THREAT IN THE SOUTH HALF. FROM AROUND NOON TODAY TO 8 PM THIS EVENING...THERE IS ANOTHER CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA. WIND GUSTS UP TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE POSSIBLE DURING THIS TIME FRAME. THE FINAL SEVERE WEATHER THREAT WILL BE FROM AROUND MIDNIGHT TONIGHT TO 7 AM MONDAY MORNING. WIND GUSTS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE ARE POSSIBLE. ADDITIONALLY...THERE IS A SMALL THREAT OF TORNADOES AS WELL. THE THREAT INCLUDES ALL OF CENTRAL ALABAMA...ALTHOUGH THERE IS A SLIGHTLY HIGHER THREAT IN THE NORTH HALF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR RIVER FLOODING IS POSSIBLE ALONG PORTIONS OF THE TOMBIGBEE AND BLACK WARRIOR RIVER BASINS BEGINNING MONDAY AND LASTING AS LONG AS WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND TONIGHT DUE TO THE TRHEAT OF SEVERE STORMS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:56 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 3 days |
| Apr 19, 7:15 AM CDT | Tornado Warning | BMX | Bullock, Macon | 30 min |
| Apr 19, 8:44 AM CDT | Tornado Warning | BMX | Russell | 45 min |
| Apr 19, 9:14 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 31 min |
| Apr 19, 2:21 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 39 min |
| Apr 19, 2:53 PM CDT | Special Weather Statement | BMX | Jefferson | 67 min |
| Apr 19, 4:12 PM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Apr 19, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 35 min |
| Apr 19, 4:51 PM CDT | Special Weather Statement | BMX | Calhoun | 39 min |
| Apr 19, 5:16 PM CDT | Special Weather Statement | BMX | Calhoun | 29 min |
| Apr 19, 5:54 PM CDT | Special Weather Statement | BMX | Cleburne | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.